MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23124
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow-up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Stent broke."as per cc form": the stent was already broken in the packaging, see stent.The user nevertheless attempted to insert the stent.However, the stent could not be released, and the entire system was completely removed.The patient was not harmed.All this can also be found in the form.I have not received any information about the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.At what stage of the procedure did the complaint occur? when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal -preparing and between the procedure, i write tis in the form.The sent was broken delivered, broken in the packing but the customer tried to implant it but the stent could not be released.2.What endoscope type and channel size was used? no information.3.What was the position of the elevator? n/a, open, closed.No information.4.Details of the wire guide used (diameter, type, make)? no information.5.Was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, yes, no? no information.6.Did any part of the stent contact the patient¿s anatomy when the complaint occurred? n/a, yes, no? the tip oft he stentsystem.7.Please advise the anatomical location of the intended target site.Billary.8.How long was the stent in the patient by the time this complaint occurred? no information.9.For devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a, yes, no? no information.10.If yes, how often was this completed? no information.11.Did the patient require any additional procedures as a result of this event? n/a, yes, no.No information.12.What intervention (if any) was required? no information.13.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day? no information.14.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no? no information.15.If yes, please specify what was observed and where on the device it was observed.No information.Stricture information: 1.What was the length and diameter of the stricture? no information.2.Where was the stricture located in the body? billary.3.Was there resistance felt passing wire guide through stricture? n/a, yes, no? no information.4.Was there resistance felt passing the evolution through stricture? n/a, yes, no? no information.5.Was the stricture dilated before stent placement? n/a yes, no? no information.Questions related to during insertion into patient 1.Was the product inspected for kinks or damage before use? n/a, yes, no? y.2.Was resistance felt during insertion into patient? n/a, yes, no? y.3.If yes, at what point? from the first attempt to release the stent questions related to during stent placement 1.Did the product fail during stent deployment or recapture? n/a, deployment, recapture, other? deployment, broken sheath.2.If other, please specify.3.Was the directional button pressed during use? n/a, yes, no? not possible.4.Was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a, yes, no tip of the stent system (why is this question asked twice?) 5.Was the yellow marker kept in view during deployment? n/a, yes, no? no information.6.Are images of the device or procedure available? n/a, yes, no] see the original broken device.Questions related to during introducer withdrawal: 1.Are images of the device or procedure available? n/a, yes, no? no.2.Was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes? no.3.If yes, what was used? 4.Did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no? no.5.Was the safety wire fully removed before removing the delivery system? n/a, yes, no? no.6.Did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no? questions related to during stent repositioning/removal (for evo-fc & evo-pc devices) 1.What instrument was used for stent repositioning / removal? forceps, snare, other.2.If other, please specify.3.Was resistance encountered during advancement and/or deployment? n/a, yes, no 4.If yes, please when this was felt? advancement or deployment? 5.How did the physician deal with this resistance? 6.Was the lasso (suture) loop used during repositioning?.
 
Event or Problem Description
Correction report is being submitted due to additional information being received on the 29-aug-23, resulting in an update to the rpn from evo-8-9-8-b to evo-8-9-6-b.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Device evaluation: the device evaluation was completed for the evo-8-9-6-b of lot c2006184 on the 4th of jul 2023.On evaluation of the device the safety tab was not returned, the direction button was in the natural position.The safety wire was still in place.The red shuttle was on the 1st dimple.Broken flexor was observed approx.130cm from distal end of catheter.Handle actuating fine for deployment and recapture.Unable to deploy stent.Unable to remove safety wire.Refer the attachments clarification was received from the customer that the complaint was triggered by an external catheter break rather than ''stent broke that was original recorded on the complaint''.This file is related to (b)(4) (emdr 3001845648-2023-00545) which captures the user error of using a damaged device.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot number c2006184 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2006184 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label: the instructions for use, ifu0056 which accompanies this device, instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" there is evidence to suggest that the customer did not follow the instructions for use.Therefore additional complaint file pr 402270 was raised which captures the user error of using a damaged device.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause could be attributed to the handling of the packaging during transport/storage.It is possible that the device was damaged during transportation and was not observed by staff at the user facility when placing the devices into storage.Each device is inspected prior to shipping from cook ireland and these checks include visual inspections of the product packaging both prior to the package being sealed and after it is sealed.Any device where defects are observed are discarded and would not be shipped.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/ correction: complaints of this nature will continue to be monitored for potential emerging trends.Summary of investigation: according to the customer the device was delivered broken in the packaging.Confirmed quantity of 1 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a possible root cause could be attributed damage occurring during transport/ storage of the device in the facility.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on the 27-oct-2023 and inclusion of the lab evaluation details from the 04-jul-2023 also to include the update to the description of events as confirmed by the lab: catheter' broke and yes, the break in the external catheter was the trigger for the complaint."as per cc form": the stent was already broken in the packaging, see stent.The user nevertheless attempted to insert the stent.However, the stent could not be released, and the entire system was completely removed.The patient was not harmed.All this can also be found in the form.I have not received any information about the device.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17296588
Report Number3001845648-2023-00544
Device Sequence Number7036872
Product Code FGE
UDI-Device Identifier10827002231242
UDI-Public(01)10827002231242(17)241130(10)C2006184
Combination Product (Y/N)N
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberG23124
Device Catalogue NumberEVO-8-9-8-B
Device Lot NumberC2006184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/12/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer06/12/2023
06/12/2023
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date09/28/2023
11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight71 KG